Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 164, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 15, 2007, 4:48 PM EDT for Greene County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2007, 4:48 PM EDT (20:48 UTC)
- Expired
- Jul 15, 2007, 5:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Greene County, PA
The radar
The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:39 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 15, 1:39 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 139 PM EDT SUN JUL 15 2007 .SYNOPSIS... A COLD FRONT WILL STALL AND WEAKEN ACROSS NORTHERN WEST VIRGINIA THROUGH THE MIDDLE OF THE WEEK. EXPECT WARMER AND MORE HUMID CONDITIONS...ALONG WITH DAILY CHANCES OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH MONDAY/... SURFACE BOUNDARY CURRENTLY CROSSING THE FORECAST WILL DROP SOUTH TONIGHT...WITH SCATTERED SHWRS/TSTMS. WITH SOME DEEP LAYER SHEAR...ESPECIALLY SOUTH AND EAST OF PITTSBURGH...WILL INCLUDE SEVERE WORDING FOR LATE THIS AFTN/EVENING. WITH THE BOUNDARY FURTHER SOUTH MONDAY...LESSER CHANCES OF PRECIPITATION WILL OCCUR MONDAY FROM PITTSBURGH NORTHWARD. TEMPERATURES FORECAST CLOSE TO CURRENT TREND. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/... AN IMPULSE WILL APPROACH THE AREA FROM THE NORTHWEST MONDAY EVENING...CROSSING THE AREA LATE MONDAY NIGHT/TUESDAY. NAM/GFS IN SOME DISAGREEMENT WITH STRENGTH AND TIMING...SO WILL A INCREASING TREND FOR POPS...WITH CHANCE AREA WIDE AFTER MIDNIGHT MONDAY NIGHT THROUGH TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... RIDGING ACROSS THE FRONT RANGE OF THE ROCKIES...AND TROUGHING ACROSS THE EASTERN THIRD OF THE US WILL PERSIST THROUGH THE PERIOD. WAVES WILL CONTINUE TO PERIODICALLY ROTATE AROUND THE UPPER TROUGH ACROSS THE UPPER OHIO VALLEY THROUGH AT LEAST LATE WEEK. THE LATEST GFS RUN HAS THIS PATTERN CONTINUING THROUGH NEXT WEEKEND. WILL KEEP A GENERAL UNSETTLED PATTERN THROUGH FRIDAY...KEEPING A DRYING TREND FOR NEXT WEEKEND FOR NOW. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SURFACE COOL BOUNDARY STRETCHING NORTHEAST TO SOUTHWEST ACROSS THE CENTRAL PART OF THE FORECAST AREA WILL CONTINUE TO PUSH SOUTH THIS EVENING. AHEAD OF THIS BOUNDARY THE AIRMASS HAS DESTABILIZED ALLOWING SHOWERS AND STORMS TO DEVELOP. THEREFORE MVFR CONDITIONS ARE POSSIBLE THIS AFTERNOON AND EVENING IN AND NEAR THESE STORMS. ANOTHER PERIOD OF MVFR CONDITIONS IS EXPECTED LATE TONIGHT IN AREAS OF FOG. A GENERAL PERIOD OF UNSETTLED WEATHER IS EXPECTED FOR MONDAY THROUGH THURSDAY...WITH CHANCES FOR STORMS ON ANY GIVEN DAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 31/30
Hazardous weather outlook, Jul 15, 8:44 AM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 844 AM EDT SUN JUL 15 2007 MDZ001-OHZ049-050-057>059-068-069-PAZ014-020>023-029>032-WVZ001>004- 012-021>023-041-161000- GARRETT-HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE- MONROE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA-PRESTON-TUCKER- 844 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ039>041-048-PAZ007>009-013-015-016-161000- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-FOREST- LAWRENCE-CLARION-JEFFERSON PA- 844 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 1:53 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 153 PM EDT SUN JUL 15 2007 PAZ031-WVZ004-012-021-022-151900- GREENE-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...WAYNESBURG...FAIRDALE...MOUNDSVILLE... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 153 PM EDT SUN JUL 15 2007 THROUGH 3 PM...A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST AT 25 MPH ACROSS EXTREME SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. THESE STORMS WILL AFFECT WAYNESBURG AND GRANT TOWN BETWEEN 215 PM AND 230 PM...AND MORGANTOWN BETWEEN 230 PM AND 245 PM...AND ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND PEA TO DIME SIZED HAIL.
Special weather statement, Jul 15, 2:59 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 259 PM EDT SUN JUL 15 2007 OHZ057>059-PAZ029-WVZ002-003-152000- MUSKINGUM-GUERNSEY-BELMONT-WASHINGTON-BROOKE-OHIO- INCLUDING THE CITIES OF...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WEIRTON... WHEELING 259 PM EDT SUN JUL 15 2007 THROUGH 4 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST AT 25 MPH IN A LINE EXTENDING FROM ZANESVILLE TO WHEELING...TO EAST OF WASHINGTON. THE STRONGER STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...CLOUD TO GROUND LIGHTNING...AND PEA TO DIME SIZED HAIL. PAZ032-WVZ021>023-152000- FAYETTE-MARION-MONONGALIA-PRESTON- INCLUDING THE CITIES OF...UNIONTOWN...CONNELLSVILLE...OHIOPYLE... FAIRMONT...MORGANTOWN...KINGWOOD...TERRA ALTA 259 PM EDT SUN JUL 15 2007 THROUGH 4 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST AT 25 MPH IN A LINE EXTENDING FROM MARION COUNTY WEST VIRGINIA TO SOUTHERN FAYETTE COUNTY PENNSYLVANIA. THE STRONGER STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...CLOUD TO GROUND LIGHTNING...AND PEA TO DIME SIZED HAIL.
Special weather statement, Jul 15, 3:32 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 332 PM EDT SUN JUL 15 2007 MDZ001-WVZ023-152015- GARRETT MD-PRESTON WV- 332 PM EDT SUN JUL 15 2007 ...THUNDERSTORMS MOVING THROUGH PRESTON AND GARRETT COUNTIES... AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS NEAR KINGWOOD...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DEEP CREEK LAKE STATE PARK...MOUNTAIN LAKE PARK...MCCOMAS BEACH...OAKLAND...SWALLOW FALLS STATE PARK...KINGWOOD AND TERRA ALTA. THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 15, 3:37 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 337 PM EDT SUN JUL 15 2007 PAZ029-152000- WASHINGTON PA- 337 PM EDT SUN JUL 15 2007 ...THUNDERSTORMS MOVING THROUGH WASHINGTON COUNTY... AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES SOUTH OF CLAYSVILLE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CLAYSVILLE AND MARIANNA. THESE STORMS MAY PRODUCE SMALL HAIL, FREQUENT LIGHTNING, AND WIND GUSTS TO 40 MPH. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 15, 4:19 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 419 PM EDT SUN JUL 15 2007 PAZ031-032-WVZ004-152100- FAYETTE PA-GREENE PA-MARSHALL WV- 419 PM EDT SUN JUL 15 2007 ...THUNDERSTORMS MOVING THROUGH MARSHALL...GREENE...AND FAYETTE COUNTIES... AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SHERRARD TO JUST SOUTHWEST OF MARIANNA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CARMICHAELS...MASONTOWN...NEMACOLIN...ROGERSVILLE...SWARTS... WALTERSBURG...WAYNESBURG...LIPPINCOTT...MORRISVILLE. THESE STORMS MAY PRODUCE SMALL HAIL, FREQUENT LIGHTNING, AND WIND GUSTS TO 40 MPH. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
Special weather statement, Jul 15, 4:30 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 430 PM EDT SUN JUL 15 2007 WVZ041-152115- TUCKER WV- 430 PM EDT SUN JUL 15 2007 ...THUNDERSTORMS MOVING THROUGH TUCKER COUNTY... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 8 MILES WEST OF SAINT GEORGE...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BLACKWATER FALLS...CANAAN VALLEY STATE PARK...DAVISVILLE... GATZMER...HAMBLETON...HENDRICKS...PARSONS...SAINT GEORGE AND THOMAS. SMALL HAIL, FREQUENT LIGHTNING, AND WIND GUSTS TO 40 MPH ARE POSSIBLE. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:11 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia | 49 min |
| Jul 15, 7:56 PM EDT | Flash Flood Warning | PBZ | Monongalia | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.